MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB35W05040080
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 11/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used an evercross balloon during treatment of the patient¿s left subclavian vein.Ifu was followed and the device was prepped without issue.Non-medtronic wires 5fr 10 cm sheath and inflation device were used.It is reported that the balloon ruptured following first inflation.The balloon was inflated to rated burst pressure (rbp).When the burst occurred, the balloon broke off the catheter and was unable to be removed from the patient.Excessive force was used when trying to withdraw the balloon.It is believed that the balloon remained attached to the catheter following the burst until it reached a more proximal stenosis in which excessive force was used in attempt to cross this lesion.It appears that this proximal lesion is where the balloon came apart from the catheter.Patient was taken to surgery to remove the balloon.No attempts at snaring the balloon were made.
 
Additional Manufacturer Narrative
Additional information: the balloon did not go through a stent.The lesion was described at 'soft plaque'.Evaluation summary: the evercross dilatation catheter was received for evaluation.The components of the evercross dilatation catheter along with an introducer sheath were received.The proximal balloon chamber cone remained attached to the outer sheath and the balloon chamber inner guidewire lumen was received separated from the dilatation catheter.The balloon chamber inner guidewire lumen appeared stretched but still contained its two radiopaque marker bands.Separately to the components listed above, the evercross distal tip was received still bonded to the distal segment of the balloon chamber material.The balloon chamber material appeared to be accordion folded/bunched up with a radial separation face.A second segment of the balloon chamber material was also found.The second segment exhibited both radial and longitudinal tearing.All components of the evercross dilatation catheter were accounted for.Four photographic images of cine images were received for evaluation.The first two cine images are of the targeted vessel anatomy ¿ the subclavian vein.The images show two areas of tight lesions - one near the shoulder and the other about mid shaft of humerus bone.The third image is of the evercross inflated at the targeted lesion.Based on the guidewire in the image it appears that the physician was using a radial approach to treat the lesion.The fourth image is of the ruptured balloon about mid shaft of humerus bone.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8096072
Report Number2183870-2018-00519
Device Sequence Number16863854
Product Code LIT
UDI-Device Identifier00821684061381
UDI-Public00821684061381
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2021
Device Catalogue NumberAB35W05040080
Device Lot NumberA707542
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2018
Initial Date Received by Manufacturer 11/10/2018
Supplement Date Received by Manufacturer11/26/2018
Initial Report FDA Received Date11/21/2018
Supplement Report FDA Received Date12/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR